Alert archive / California / Gale Warnings in 2010

Gale Warning 110, NWS Eureka, CA

April 25, 2010

NWS Eureka, CA issued this gale warning at Apr 25, 2010, 1:35 AM PDT. It took effect at Apr 26, 2010, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2010, 1:35 AM PDT (08:35 UTC)
In effect from
Apr 26, 2010, 12:00 PM PDT
Expired
Apr 26, 2010, 9:00 PM PDT
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WHUS76 KEKA 250835
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
135 AM PDT SUN APR 25 2010

PZZ470-252230-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-100425T2200Z/
/O.UPG.KEKA.GL.A.0013.100426T1600Z-100427T0400Z/
/O.NEW.KEKA.SE.W.0061.100426T1800Z-100427T0700Z/
/O.NEW.KEKA.GL.W.0110.100426T1800Z-100427T0400Z/
/O.UPG.KEKA.SE.A.0013.100426T1600Z-100427T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
135 AM PDT SUN APR 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT
PDT MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT PDT MONDAY
NIGHT. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE
WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 3 PM PDT THIS AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-475-252200-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-100425T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
135 AM PDT SUN APR 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
4 follow-up statements
420 
WHUS76 KEKA 252058
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
158 PM PDT SUN APR 25 2010

PZZ450-261100-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-100425T2200Z/
/O.EXA.KEKA.GL.W.0110.100426T1800Z-100427T0400Z/
/O.EXA.KEKA.SE.W.0061.100426T1800Z-100427T0700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
158 PM PDT SUN APR 25 2010

...GALE WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT
PDT MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 11 AM MONDAY TO MIDNIGHT PDT MONDAY
NIGHT.  

A STRONG COLD FRONT WILL BRING GALE FORCE WIND GUSTS AND STEEP
SEAS TO THE WATERS FROM LATE MORNING MONDAY THROUGH MONDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-261100-
/O.CON.KEKA.SC.Y.0039.000000T0000Z-100425T2200Z/
/O.CON.KEKA.GL.W.0110.100426T1800Z-100427T0400Z/
/O.CON.KEKA.SE.W.0061.100426T1800Z-100427T0700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
158 PM PDT SUN APR 25 2010

...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO
MIDNIGHT PDT MONDAY NIGHT...

A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO
MIDNIGHT PDT MONDAY NIGHT.  

A STRONG COLD FRONT WILL BRING GALE FORCE WIND GUSTS AND STEEP
SEAS TO THE WATERS FROM LATE MORNING MONDAY THROUGH MONDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.


&&

$$

PZZ455-475-261100-
/O.CON.KEKA.SC.Y.0038.000000T0000Z-100425T2200Z/
/O.NEW.KEKA.SC.Y.0040.100426T1800Z-100430T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
158 PM PDT SUN APR 25 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 3 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 3 PM PDT
FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
310 
WHUS76 KEKA 260931
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 AM PDT MON APR 26 2010

PZZ470-262315-
/O.EXT.KEKA.GL.W.0110.100426T1900Z-100427T0400Z/
/O.EXT.KEKA.SE.W.0061.100426T2000Z-100427T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
231 AM PDT MON APR 26 2010

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON
TO 3 AM PDT TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM
1 PM THIS AFTERNOON TO 3 AM PDT TUESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-262315-
/O.EXT.KEKA.GL.W.0110.100426T1900Z-100427T0400Z/
/O.EXT.KEKA.SE.W.0061.100427T0200Z-100427T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
231 AM PDT MON APR 26 2010

...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO
3 AM PDT TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM
7 PM THIS EVENING TO 3 AM PDT TUESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-262315-
/O.EXT.KEKA.SC.Y.0040.100426T2000Z-100430T1400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
231 AM PDT MON APR 26 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM PDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
487 
WHUS76 KEKA 262138
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
238 PM PDT MON APR 26 2010

PZZ470-271000-
/O.CON.KEKA.GL.W.0110.000000T0000Z-100427T0400Z/
/O.CON.KEKA.SE.W.0061.000000T0000Z-100427T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
238 PM PDT MON APR 26 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

GALE FORCE WINDS AND VERY STEEP WAVES WILL CONTINUE TO RESULT IN
VERY HAZARDOUS CONDITIONS TONIGHT AS A STORM SYSTEM MOVES THROUGH
THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-271000-
/O.CON.KEKA.GL.W.0110.000000T0000Z-100427T0400Z/
/O.CON.KEKA.SE.W.0061.100427T0200Z-100427T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
238 PM PDT MON APR 26 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 3 AM PDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 3 AM PDT TUESDAY. 

GALE FORCE WINDS AND VERY STEEP WAVES WILL CONTINUE TO RESULT IN
VERY HAZARDOUS CONDITIONS TONIGHT AS A STORM SYSTEM MOVES THROUGH
THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-271200-
/O.CON.KEKA.SC.Y.0040.000000T0000Z-100430T1400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
238 PM PDT MON APR 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
572 
WHUS76 KEKA 270353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 PM PDT MON APR 26 2010

PZZ450-470-271000-
/O.EXP.KEKA.GL.W.0110.000000T0000Z-100427T0400Z/
/O.CON.KEKA.SE.W.0061.000000T0000Z-100427T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
853 PM PDT MON APR 26 2010

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...
...GALE WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

SOUTH WINDS WILL SUBSIDE BELOW GALE FORCE LATE THIS EVENING. SHORT
PERIOD SEAS WILL REMAIN NEAR OR ABOVE 10 FEET UNTIL EARLY TUESDAY
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-271200-
/O.CON.KEKA.SC.Y.0040.000000T0000Z-100430T1400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
853 PM PDT MON APR 26 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FURTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Apr 24, 2:29 PM PDT, 11 hours 6 minutes earlier.

Area forecast discussion, Apr 24, 2:29 PM PDT, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
229 PM PDT SAT APR 24 2010

.SYNOPSIS...HIGH PRESSURE WILL SUPPORT DRY AND MILD WEATHER THROUGH
THE WEEKEND. A COLD FRONT WILL GENERATE RAIN AND HIGH ELEVATION SNOW
MONDAY AFTERNOON AND TUESDAY.

&&

.TONIGHT THROUGH TUESDAY NIGHT...HIGH PRESSURE WILL BUILD
ACROSS NW CALIFORNIA TONIGHT THROUGH SUNDAY MORNING AND SUPPORT
MOSTLY CLEAR SKIES...AND DRIER CONDITIONS THROUGH SUNDAY NIGHT.
INLAND TEMPERATURES WILL WARM FROM THE LOWER 70S LATE THIS AFTERNOON
TO THE UPPER 70S SUNDAY AFTERNOON. THE DRIER AIRMASS SHOULD PREVENT
MUCH IF ANY STRATUS AND FOG DEVELOPMENT OVERNIGHT. ANY LOW CLOUDS
THAT DO DEVELOP WILL BE CONFINED TO THE HUMBOLDT COAST AND SHOULD
DISSIPATE BY MID SUNDAY MORNING.

THE NEXT WEATHER PRODUCER IS VISIBLE ON THE AFTERNOON SATELLITE
IMAGERY AS A LOW AROUND 48N 164W. WATER VAPOR IMAGERY SHOWS AN
IMPRESSIVE BAND OF MOISTURE WRAPPING AROUND THE LOW. AMSU DERIVED
TROPICAL PRECIPITABLE WATER INDICATES CURRENT TPW VALUES AROUND 1
INCH...WHICH ALIGN WELL WITH GFS MODELED TPW VALUES. THE 12Z GFS
NUMERICAL MODEL INCREASES TPW AS THE STORM TRACKS ACROSS THE PACIFIC
SUNDAY AND MONDAY...AND FORECASTS 1.25 IN TPW AS THE FRONT
ASSOCIATED WITH THIS LOW MOVES ACROSS NW CA MONDAY NIGHT AND
TUESDAY. ISENTROPIC ANALYSIS AT 290K INDICATES SUFFICIENT LIFT AHEAD
OF THE FRONT. THIS LIFT COMBINED WITH THE AVAILABLE MOISTURE ARE
SUFFICIENT TO PRODUCE DECENT RAINFALL TOTALS ACROSS NW CA. EXPECT 1
TO 1.5 INCHES OF RAIN ACROSS MOST OF NW CA WITH UP TO 3 INCHES FOR
THE OROGRAPHIC FAVORED AREAS MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON.

SNOW LEVELS WILL REMAIN ABOVE PASS LEVEL MONDAY NIGHT AND TUESDAY
MORNING...BUT DROP BEHIND THE FRONT TUESDAY AFTERNOON. THE
PRECIPITATION WILL EASE AS THE SNOW LEVELS LOWER BELOW PASS
LEVEL...BUT A FEW INCHES OF SNOW ACCUMULATION IS CERTAINLY POSSIBLE
AS LOW AS 3500 FEET TUESDAY AFTERNOON. MODELED CONVECTIVE PARAMETERS
ARE NOT IMPRESSIVE AND SUGGEST THAT MOST OF THE CONVECTION WILL
REMAIN NORTH OF CALIFORNIA...AND HAVE REMOVED THE ISOLATED
THUNDERSTORMS FROM THE FORECAST. TH

.WEDNESDAY THROUGH FRIDAY NIGHT...AN UPPER LOW WILL SLOWLY PUSH
THROUGH THE FAR NORTHEAST PACIFIC WEDNESDAY THROUGH FRIDAY WITH THE
NEXT S/W TIMED TO AFFECT THE CWA DURING THE DAY WED.  ANOTHER WAVE
WILL FOLLOW CLOSELY BEHIND AND WILL REACH THE COAST DURING THE DAY
ON THURSDAY...BUT THE LOCATION OF STRONGEST FORCING IS MUCH LESS
CERTAIN AT THIS POINT AS CONFIDENCE IN THE EVOLUTION OF THE UPPER
LOW DECREASES AND HEIGHTS BUILD AT THE COAST. MADE FEW CHANGES TO
THIS PD AS CURRENT POPS CAPTURE POSSIBILITY WELL. WENT BELOW CLIMO
POPS IN THE LONGER TERM AS IT NOW APPEARS THE LOW WILL CUT OFF OVER
THE SW AND RIDGING WILL NOSE INTO THE PAC NW. JC

&&

.AVIATION...VFR CONDITIONS PREVAIL THIS AFTERNOON ASIDE FROM A
LITTLE STRATOCU BANKED UP AGAINST THE COAST RANGE NORTH OF CAPE
MENDOCINO. THE FLOW WILL GRADUALLY TURN OFFSHORE OVERNIGHT AS THE
THERMAL TROUGH SHIFTS OFFSHORE...THUS LIMITING STRATUS DEVELOPMENT.
HOWEVER...HI RES MODELS SUGGEST THAT PATCHY LOW CLOUD DEVELOPMENT IS
POSSIBLE RIGHT AROUND THE HUMBOLDT BAY. OTHERWISE LOCALLY GUSTY
NORTH WINDS ALONG THE COAST WILL SUBSIDE BY MID EVENING...WITH VFR
CONDITIONS FOR ALL INLAND SITES OVERNIGHT. BURGER

&&

.MARINE...SMALL CRAFT ADVISORIES REMAIN IN PLACE FOR ALL WATERS
THROUGH SUNDAY AFTERNOON DUE TO A COMBINATION OF WINDS AND SEAS.
INCOMING NORTHWEST SWELL WILL PEAK OVERNIGHT...THEN SLOWLY SUBSIDE
DURING THE DAY AND EVENING HOURS SUNDAY. THE NEXT FRONTAL SYSTEM
WILL IMPACT THE WATERS MONDAY...BRINGING THE PROSPECT FOR SHORT
DURATION GALES TO THE NORTHERN OUTER WATERS. THUS WE OPTED TO HOIST
A GALE/HAZ SEAS WATCH FOR THE LATE MORNING THROUGH EARLY EVENING
PERIOD MONDAY. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR ALL WATERS.
GALE AND HAZARDOUS SEAS WATCH FOR MONDAY FOR PZZ470

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 24, 4:27 AM PDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
427 AM PDT SAT APR 24 2010

CAZ001>004-076-251330-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
427 AM PDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SIGNIFICANT STORM SYSTEM WILL BRING WIDESPREAD PRECIPITATION TO
THE REGION LATE MONDAY THROUGH TUESDAY NIGHT INCLUDING HIGH
ELEVATION SNOWFALL. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY.
SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:35 AM PDTHazardous Seas WarningEKA49 hr
Apr 25, 1:58 PM PDTSmall Craft AdvisoryEKA12 days

Nearby

Gale Warnings in California, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.